The FDA enforcement database lists Class II recalls of compounded tirzepatide–cyanocobalamin and semaglutide–cyanocobalamin injections in prefilled single-use syringes from one US compounding pharmacy, Carolina Infusion. The stated reason is lack of assurance of sterility, linked to the bacteriostatic water used in formulation and the processing equipment. The recall is listed as ongoing.
A Class II recall means use may cause temporary or medically reversible harm, or that serious harm is remote. It is a product-quality action against a compounded preparation, not a safety finding about tirzepatide or semaglutide as licensed medicines.
The practical point is wider than one firm. Compounded and grey-market GLP-1 products, often with added vitamins, are sold without the manufacturing controls of the licensed pens. Patients rarely volunteer where their injection came from.
- Ask every patient on a GLP-1 or tirzepatide where the product is sourced from.
- Treat injection-site redness, swelling or fever on a compounded product as possible contamination.
- Advise patients to stop using any recalled lot and keep the packaging for identification.
- Prefer licensed pens with traceable batches when prescribing these drugs.
Why it matters
Patients buying cheaper compounded injections carry sterility risks that a prescription history will not show.
Don't overread it
This is a manufacturing-quality recall of compounded products, not a safety signal for the licensed medicines.
Read the rest in the app
You have read your two free briefings this month. The app carries all 27 specialties, every morning, free — and this finding is waiting in it.

Scan to keep reading on your phone. No account needed to start.
Tomorrow morning, before your first patient
One edition a day for diabetes & endocrinology, written by the desk, every claim tied to its paper. Six minutes.
Get the app — free